Alert archive / North Carolina / High Surf Advisories in 2011
High Surf Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this high surf advisory at Sep 8, 2011, 5:06 AM EDT for New Hanover County, Pender County, North Carolina. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2011, 5:06 AM EDT (09:06 UTC)
- Expired
- Sep 8, 2011, 3:16 PM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2410 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
974 WHUS42 KILM 080906 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 506 AM EDT THU SEP 8 2011 ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THURSDAY EVENING FOR ALL BEACHES... NCZ106-108-090000- /O.NEW.KILM.SU.Y.0002.110908T0906Z-110909T0000Z/ /O.CON.KILM.RP.S.0004.000000T0000Z-110909T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER- 506 AM EDT THU SEP 8 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * RIP CURRENT THREAT...HIGH. THIS IN RESPONSE TO INCREASING LONG PERIOD SWELLS FROM DISTANT HURRICANE KATIA. * SURF CONDITIONS...BREAKING WAVE HEIGHTS WILL NEAR 6 TO 8 FEET ALONG THE CAPE FEAR REGION. * TIMING...STRONG RIP CURRENTS WILL EXIST ALL DAY...BUT WILL BE STRONGEST IN A 2 HR WINDOW EITHER SIDE OF LOW TIDE WHICH WILL OCCUR AROUND 1130 AM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ NCZ110-SCZ054-056-090000- /O.CON.KILM.RP.S.0004.000000T0000Z-110909T0000Z/ COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN- 506 AM EDT THU SEP 8 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * RIP CURRENT THREAT...HIGH. THIS IN RESPONSE TO INCREASING LONG PERIOD SWELLS FROM DISTANT HURRICANE KATIA. * SURF CONDITIONS...BREAKING WAVE HEIGHTS WILL CONTINUE TO BE AROUND 5 TO 6 FEET ON THE GRAND STRAND...AND 6 TO 8 FEET AT CAPE FEAR. * TIMING...STRONG RIP CURRENTS WILL EXIST ALL DAY...BUT WILL BE STRONGEST IN A 2 HR WINDOW EITHER SIDE OF LOW TIDE WHICH WILL OCCUR AROUND 1130 AM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM 43
1 follow-up statement
491 WHUS42 KILM 081916 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 316 PM EDT THU SEP 8 2011 ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THURSDAY EVENING FOR ALL BEACHES... NCZ106-108-090000- /O.CAN.KILM.SU.Y.0002.000000T0000Z-110909T0000Z/ /O.CON.KILM.RP.S.0004.000000T0000Z-110909T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER- 316 PM EDT THU SEP 8 2011 ...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HIGH SURF ADVISORY. * RIP CURRENT THREAT...HIGH. THIS IN RESPONSE TO INCREASING LONG PERIOD SWELLS FROM DISTANT HURRICANE KATIA. * SURF CONDITIONS...BREAKING WAVE HEIGHTS WILL NEAR 6 FEET ALONG THE CAPE FEAR REGION. * TIMING...STRONG RIP CURRENTS WILL EXIST ALL DAY...BUT WILL BE STRONGEST IN A 2 HR WINDOW EITHER SIDE OF LOW TIDE WHICH WILL OCCUR AROUND MIDNIGHT TONIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ NCZ110-SCZ054-056-090000- /O.CON.KILM.RP.S.0004.000000T0000Z-110909T0000Z/ COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN- 316 PM EDT THU SEP 8 2011 ...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * RIP CURRENT THREAT...HIGH. THIS IN RESPONSE TO INCREASING LONG PERIOD SWELLS FROM DISTANT HURRICANE KATIA. * TIMING...STRONG RIP CURRENTS WILL EXIST ALL DAY...BUT WILL BE STRONGEST IN A 2 HR WINDOW EITHER SIDE OF LOW TIDE WHICH WILL OCCUR AROUND MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this high surf advisory went out at Sep 8, 5:06 AM EDT, 0 minutes earlier.
Area forecast discussion, Sep 8, 5:06 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
506 AM EDT THU SEP 8 2011
.SYNOPSIS...
HURRICANE KATIA WILL BE MOVING NORTH AS IT PASSES MORE THAN 400
MILES EAST OF CAPE FEAR TODAY. SWELLS WILL PRODUCE ROUGH SURF
CONDITIONS AND THE RIP CURRENT RISK WILL REMAIN HIGH TODAY. KATIA
WILL ACCELERATE TO THE NORTHEAST...AWAY FROM THE EAST COAST TONIGHT
AND FRIDAY. WEAK HIGH PRESSURE WILL FOLLOW FRIDAY THROUGH EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM THURSDAY...HURRICANE KATIA WAS ABOUT 500 MILES E OF CAPE
FEAR AS OF 07Z. WATER VAPOR SHOWED IT WAS STILL ENTERTAINING SOME
DRY AIR INTO ITS CIRCULATION. KATIA IS ON A NORTHERLY COURSE AND
WILL PASS MORE THAN 400 MILES E OF CAPE FEAR TODAY. LOW PRESSURE
ACROSS THE UPPER OHIO VALLEY WILL ACTUALLY RETROGRADE. MODELS SHOW
EVEN AS KATIA GETS KICKED OUT TO SEA WELL SOUTH OF NEW ENGLAND THIS
PERIOD...LARGE UPPER LOW AND SURFACE REFLECTION WILL REMAIN BOTTLED
UP ACROSS THE OHIO VALLEY WITH TROFFINESS EXTENDING SOUTHWESTWARD TO
THE WESTERN GULF COAST. IN BETWEEN KATIA AND THIS TROUGH...MODELS
ARE INDICATING A SHORTWAVE RIDGE DEVELOPING ACROSS THE EASTERN
CAROLINAS. WATER VAPOR IMAGERY SHOWS PLENTY OF DRY AIR POISED TO
MOVE ACROSS THE AREA TODAY AS CONVEYOR BELT OF DEEPER MOISTURE GETS
SHUNTED EASTWARD AS KATIA MOVES NORTH OF OUR LATITUDE. PRECIPITABLE
WATER VALUES WILL BOTTOM OUT ACROSS WESTERN ZONES...UNDER AN
INCH...WHILE FALLING TO THOSE LEVELS ALONG THE IMMEDIATE COAST. THIS
DRY AIR WILL BE MANIFESTED IN SOME VERY COMFORTABLE DEWPOINTS...AS
LOW AS THE UPPER 50S AND LOWER 60S. HIGH CLOUDS THIS MORNING ARE
EXPECTED TO THIN AND WITH INCREASING SUNSHINE...GIVEN THE DRY
AIRMASS...TEMPS SHOULD STILL REACH THE MID AND IN SOME CASES UPPER
80S DESPITE THE COOL START ACROSS A GOOD PORTION OF THE AREA. SOME
SHALLOW CUMULUS SHOULD DEVELOP BY/DURING THE AFTERNOON. SKIES WILL
BE MAINLY CLEAR TONIGHT...ALLOWING RADIATIONAL COOLING TO KICK IN.
MINIMUMS WILL BE IN THE LOWER TO MID 60S WITH UPPER 50S IN THE
COOLEST SPOTS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...DEEP SOUTHWEST FLOW AROUND SOUTHEAST SIDE OF
CUTOFF LOW OVER IL/IN WILL CONTINUE TO PUSH DRY AIR INTO THE REGION.
THROUGH JUST ABOUT THE ENTIRE PERIOD FORECAST SOUNDINGS SHOW
ABUNDANT MID-LEVEL DRY AIR AND SUBSIDENCE. THE REMNANTS OF A FRONT
STALLED OFF THE SOUTHEAST COAST TRIES TO LIFT BACK TO THE
NORTHWEST...BUT ALL OF THE 00Z GUIDANCE KEEPS THIS FEATURE OFF THE
COAST. DO NOT THINK PRECIP IS GOING TO BE AN ISSUE...BUT BEST CHANCE
WILL BE LATE SAT AND SAT NIGHT WHEN THE SURFACE BOUNDARY AND ITS
ASSOCIATED MOISTURE IS CLOSEST TO THE REGION. THE MOS DOES SHOW A
BORDERLINE SLIGHT CHC POP LATE SAT...BUT THIS MAY BE THE INFLUENCE
OF CLIMO VS REAL PRECIP. BOTH THE MAV AND THE MET HAVE SHOWN A
BORDERLINE POP ON DAY THE LAST 2 NIGHTS ONLY TO DROP IT TO NEAR ZERO
FOR DAY 2 ON THE NEXT RUN. TEMPERATURES NEAR CLIMO THROUGH THE
PERIOD.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...EXTENDED PERIOD FORECAST IS STARTING TO BECOME
A LITTLE CLEARER. IT NOW LOOKS AS THOUGH NATE WILL HEAD WEST INTO
MEXICO OR SOUTHERN TX AFTER MEANDERING AROUND THE SOUTHWESTERN GULF
OF MEXICO FOR A FEW DAYS. ONLY THE 00Z CANADIAN IS STILL SHOWING THE
STORM MOVING INTO THE CENTRAL GULF COAST. EARLY IN THE PERIOD THE
DOMINANT FEATURE WILL BE POSITIVELY TILTED 5H TROF OVER THE
MISSISSIPPI VALLEY. HOWEVER...AS TIME PASSES THE FEATURE FILLS AS IT
STARTS TO LIFT NORTHEAST. LATE IN THE PERIOD DEEP WEST TO NORTHWEST
FLOW SETS UP OVER THE REGION.
OVERALL PERIOD SHOULD BE FAIRLY DRY WITH WHAT LOOKS TO BE 1 REAL
SHOT AT SCATTERED SHOWERS. MOISTURE ASSOCIATED WITH A DECAYING
TROPICAL WAVE WILL SPREAD NORTHEAST FROM THE EASTERN GULF OF MEXICO
COAST LATER SUN AND MON. FORECAST SOUNDINGS DO NOT SHOW A
PARTICULARLY IMPRESSIVE INCREASE IN MOISTURE...BUT WITH THE REMAINS
OF A STALLED FRONT IN THE AREA AND DIVERGENT FLOW ALOFT A SLIGHT
CHANCE POP IS WARRANTED SUN INTO MON. ALL TRACES OF THE MOISTURE ARE
GONE BY TUE AS WHATS LEFT OF THE 5H TROF AXIS SHIFTS OFFSHORE.
DESPITE THE CLOUDS AND PRECIP ANTICIPATED EARLY IN THE PERIOD
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE CLIMO.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 06Z...MODERATE CONFIDENCE OVERNIGHT DUE TO FOG POTENTIAL. VFR
WILL BE THE RULE AFTER SUNRISE.
COLD FRONT IS AMBLING E/NE THROUGH THE AREA...BUT IS TAKING ITS
SWEET TIME IN DOING SO. CONFIDENCE HAS DECREASED IN OVERNIGHT
CONDITIONS AS FOG LOOKS MORE LIKELY...EVEN WITH TD/S AND XOVERS SO
LOW FROM THIS AFTN. BASED OFF CURRENT OBS...DO NOT ANTICIPATE ANY
FOG AT FLO/CRE/MYR WHERE MUCH DRIER AIR HAS WORKED INTO THE COLUMN.
ILM/LBT MAY SEE FOG...BUT CONFIDENCE IS LOW. THERE IS QUITE A BIT OF
CLOUD COVER OVERHEAD...ALTHOUGH MAINLY AT MDT/HIGH ALTITUDES...AND
THE AIR MASS BEHIND THE FRONT IS CONSIDERABLY DRIER. STILL...
DEWPOINT DEPRESSIONS ARE WITHIN A DEGREE OR TWO OF ZERO AT LBT SO
HAVE MENTIONED SOME MVFR FOG THERE. PROFILES SUGGEST THAT TD/S
SHOULD DROP AT ILM SO FOR NOW HAVE HELD OFF ON ANY VSBY
RESTRICTIONS. AMD/S MAY BE NECESSARY DURING THE OVERNIGHT IF VSBYS
DROP MORE THAN CURRENTLY ANTICIPATED.
ANY FOG WILL BURN OFF QUICKLY AT SUNRISE LEAVING VFR THROUGH THE
REMAINDER OF THE VALID PERIOD UNDER LIGHT W/SW WINDS AND HIGH LEVEL
CI. VERY DRY AIR IN THE MID LEVELS WILL PRECLUDE MUCH IN THE WAY OF
DIURNAL CU.
EXTENDED OUTLOOK...VFR THROUGH SATURDAY. FOG POSSIBLE SUNDAY AND
MONDAY MORNINGS...WITH INCREASING AFTN TSTM CHANCES BOTH DAYS AS
WELL.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 4 AM THURSDAY...41013 BUOY WAS MEASURING 12 FT SEAS AS OF 08Z
WITH PERIODS OF 15 SECONDS. HIGHEST SEAS ARE EXPECTED INTO EARLY
AFTERNOON. SEAS WILL GENERALLY BE 6 TO 8 FT SOUTHERN WATERS...BUT UP
TO 9 FT AND 7 TO 11 FT NORTH WATERS WITH UPWARDS OF 12 FT AS YOU
MOVE OUT TO FRYING PAN SHOALS. SEAS WILL BE HIGHER AS YOU MOVE OUT
BEYOND THE SHOALS. SWELL WILL BE DIMINISHING LATE TODAY AND TONIGHT
SOUTH WATERS AND TONIGHT ACROSS THE NORTH WATERS. SEAS SHOULD FALL
BELOW ADVISORY CRITERIA DURING THE EVE SOUTH OF CAPE FEAR AND PRIOR
TO SUNRISE FRI NORTH OF CAPE FEAR. MARINERS NEED TO USE EXTREME CARE
AND SHOULD BE AWARE OF THE DANGERS TRYING TO NAVIGATE THROUGH AREA
INLETS. NAVIGATION WILL BE ESPECIALLY DANGEROUS DURING AN OUT GOING
TIDE. LOW TIDE IS AT 11A AND MIDNIGHT. WINDS WILL BE GENERALLY
WESTERLY AT 10 KT OR LESS AS A SHORTWAVE RIDGE BUILDS ACROSS THE
AREA BETWEEN KATIA TO E AND DEEP TROUGH WELL W. HURRICANE KATIA WILL
BE MOVING ON A NORTHERLY PATH...PASSING MORE THAN 400 MILES E OF
CAPE FEAR. THE CENTER OF THE HURRICANE WILL BE MOVING NORTH OF OUR
LATITUDE THIS MORNING THROUGH MIDDAY.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...WEAK PIEDMONT TROUGH FRI/SAT WILL KEEP LIGHT
SOUTH TO SOUTHWEST ACROSS THE WATERS THROUGH THE PERIOD. SPEEDS
WILL STAY AROUND 10 KT THROUGH THE PERIOD. DECREASING EASTERLY
LONG PERIOD SWELL...AROUND 1 FT...WILL BE SUPPLANTED BY A BUILDING
SOUTH TO SOUTHWEST WIND WAVE.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY...WEAK SURFACE FRONT IN THE VICINITY AND ILL
DEFINED PRESSURE PATTERN WILL MAKE WIND DIRECTION DIFFICULT IF
NOT IMPOSSIBLE TO FORECAST. WINDS SHOULD BE ON THE LIGHT
SIDE...AROUND 10 KT OR LESS. KEEPING WEST TO SOUTHWEST FLOW
THROUGH THE PERIOD...BUT CONFIDENCE IS VERY LOW. SOUTHERLY WIND
WAVE WILL CONTINUE TO AFFECT THE WATERS...BUT SIGNIFICANT DEVIATION
FROM THE FORECAST SOUTHWEST FLOW WOULD RESULT IN CHAOTIC SEAS LATE
IN THE PERIOD.
&&
.RIP CURRENTS/SURF CONDITIONS...
SURF WILL BE ROUGH AND LARGE WITH BREAKING WAVES AS HIGH AS 6 TO 8
FT FOR PENDER AND NEW HANOVER COUNTY BEACHES AND 4 TO POSSIBLY 6 FT
ELSEWHERE. THIS WILL NECESSITATE A HIGH SURF ADVISORY FOR THE
BEACHES OF PENDER AND NEW HANOVER COUNTIES. STRONG AND FREQUENT RIPS
WILL PERSIST AND A HIGH RIP CURRENT RISK REMAINS IN EFFECT FOR ALL
THE BEACHES TODAY. HIGH TIDE IS AT 6 AM AND 6 PM. LOW TIDE IS AT 11A
AND MIDNIGHT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ254-
256.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR AMZ250-252.
&&
NEAR TERM...RJD
SHORT TERM...III
LONG TERM...III
AVIATION...JDW/RJD
RIP CURRENTS/SURF CONDITIONS...RJDHazardous weather outlook, Sep 8, 4:19 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 419 AM EDT THU SEP 8 2011 AMZ254-256-090830- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 419 AM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. HURRICANE KATIA WILL MOVE NORTH...PASSING MORE THAN 400 MILES OFFSHORE OF CAPE FEAR TODAY. SWELL FROM KATIA WILL BEGIN TO WANE LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-090830- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 419 AM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. HURRICANE KATIA WILL MOVE NORTH...PASSING MORE THAN 400 MILES OFFSHORE OF CAPE FEAR TODAY. SWELL FROM KATIA WILL BEGIN TO WANE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-090830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 419 AM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-090830- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 419 AM EDT THU SEP 8 2011 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. SURF WILL BE LARGE AND ROUGH AS HURRICANE KATIA MOVES NORTH...PASSING MORE THAN 400 MILES OFFSHORE OF CAPE FEAR TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE RIP CURRENT RISK MAY REMAIN ELEVATED FOR SOME OF THE BEACHES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
Nearby
High Surf Advisories in North Carolina, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.